| About Entrez
Help | FAQ
Single Citation Matcher
Batch Citation Matcher
Hyponatremia following acute
overdose with paroxetine.
Johnsen CR, Hoejlyng
Department of Infectious Diseases, Hvidovre Hospital,
University of Copenhagen, Denmark.
This case illustrates severe
hyponatremia following an acute overdose of paroxetine. An 83-year-old
woman was admitted to our hospital after an attempt to commit suicide.
She had consumed an overdose of 360 mg paroxetine. The treatment was
started 3 days previously with 10 mg/day because of regular suffering
from obsessive and suicidal thoughts. An initial sign of overdose was
excessive vomiting. Five days late she developed hyponatremia (serum
sodium 112 mmol/l) with somnolence, confusion, muscle spasms,
dehydration of arms and legs and slow reflexes. Ecchymoses and myxoedema
were also observed. Treatment included fluid restriction and sodium
chloride infusion. Levothyroxin was prescribed and the hyponatremia
PMID: 9660041 [PubMed - indexed for